MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC UNIVERSAL ARM; CLAMP

WRIGHTS LANE SYNTHES USA PRODUCTS LLC UNIVERSAL ARM; CLAMP
Model Number 03.809.941
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part number:03.809.941, synthes lot number: 7948745, supplier lot number: n/a, release to warehouse date: 12 nov2 015, expiration date: n/a, supplier: mediflex surgical products.A non-conformance was generated but is not relevant to the complaint condition.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the universal arm (p/n: 03.809.941, lot number: 7948745) was received at us customer quality (cq).Visual inspection of the complaint device showed the spacer was broken.Device failure/defect identified? yes.Functional test: a functional assessment was conducted on the complaint device.When the knob was fully tightened, the arms were still able to be moved.This could be due to the broken spacer.The condition could be replicated.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the spacer is broken and the arms were still moving when the knob was tightened.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2021, that two (2) torque wrench need to be recalibrated and one (1) rigid arm needs repair.The wrenches were tested at the office for fit, form and function (fff).There was no patient involvement.This report is for one (1) universal arm.This report is 3 of 3 for (b)(4).

Brand Name
UNIVERSAL ARM
Common Device Name
CLAMP
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11556510
Report Number2939274-2021-01492
Device Sequence Number14504514
Product Code HXD
UDI-Device Identifier10705034726830
UDI-Public10705034726830
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.809.941
Device Catalogue Number03.809.941
Device Lot Number7948745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2021
Initial Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1